question-icon

What causes irregular menstruation post intake of Ovacare?

default
Posted on Wed, 16 Mar 2016
Question: Hi,

I am 31 years old. I had regular periods of 31-33 days before starting ovacare. My last period before taking ovacare is 5th Dec '15. However, after the intake of ovacare (started from 10 Dec '15), my period length spiked to 43 days (17th XXXXXXX '16). But, the volume of menstrual fluid released in this period is low compared to earlier periods.

Please let me know if intake of ovacare is good to conceive and which tablets are recommended to achieve regular periods.
doctor
Answered by Dr. Mohammed Taher Ali (2 hours later)
Brief Answer:
Ovacare helps in normalization of the menses

Detailed Answer:

Dear XXXXXXX
Good morning.
I can understand your concern regarding the delayed menses and the role of Ovacare.
1. First of all the medicine Ovacare is a nutritional supplement, which is often given to women that are trying to conceive as it helps to correct multiple micronutrient deficiencies & reduction of oxidative stress associated with infertility.
2. Medicine like Regesterone (which contains Progesterone) is usually prescribed to regularize the menses.

From the history given in your query it appears that you have some sort of infrequent & very light menstruation which is referred to as Oligomenorrhea.
Although this occurs due to a variety of reasons, the most common reason is when the ovaries do not release an ovum (egg).
This can occur due to hormonal imbalances or due to polycystic ovaries or thyroid disorder
I would suggest you to get certain lab tests done so as to find out any underlying problem responsible for Oligomenorrhea like:
1. Complete blood count
2. Fasting blood sugar
3. Follicle stimulating hormone levels
4. Luteinizing hormone levels
5. Prolactin levels
6. Thyroid function tests
7. Pelvic ultrasound scan

Besides, you should have the following lifestyle modifications to enhance the chances of conception like:
1. Jogging/running
2. Aerobics/ Yoga
3. Dietary restriction of high caloric foods, increasing the intake of fruits and vegetables, etc
4. Meditation for relieving stress.
Hope the suggestions given above would be useful in getting the proper treatment from an obstetrician.
Best regards.


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Mohammed Taher Ali (2 days later)
Hi Dr. XXXXXXX

Thanks for your response. I noticed that on the 3rd day of my period (45th day since last period), it started bleeding comparatively heavily and thick volume of fluid. Normally, my periods are normal. Is this effect due to intake of ovacare?

Are there any natural supplements for regularizing the menses, though, I have regular periods of 31-33 days.

Thanks & Regards, XXXXXXX
doctor
Answered by Dr. Mohammed Taher Ali (4 hours later)
Brief Answer:
Heavy bleeding is not due to Ovacare

Detailed Answer:
Dear XXXXXXX
Good morning.
Thanks for your reply and the compliments.
The most common side effects of Ovacare include vomiting, abdominal discomfort, flushing, fever or difficulty in breathing. It is not known to cause the heavy bleeding which could be due to some underlying causes which are mentioned earlier.
Natural supplements like Omega-3 fatty acids, Aloe vera, & Multivitamins are found to be useful for menstrual irregularities by regulating the hormones.
Home remedies like intake of ginger, cinnamon, sesame seeds are also being used for irregular menses.
In addition you need to have certain lifestyle changes like
1. Reduce body fat through diet and exercise.
2. Avoid stress.
3. Eat a healthy diet, reduce the intake of refined carbohydrate like processed and sugary foods, and aim to eat lean protein (along with vegetables and whole grains).
4. Sleep well. Aim for at least 7 1⁄2 hours nightly.
Hope the suggestions given above would be useful.
Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6241 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irregular menstruation post intake of Ovacare?

Brief Answer: Ovacare helps in normalization of the menses Detailed Answer: Dear XXXXXXX Good morning. I can understand your concern regarding the delayed menses and the role of Ovacare. 1. First of all the medicine Ovacare is a nutritional supplement, which is often given to women that are trying to conceive as it helps to correct multiple micronutrient deficiencies & reduction of oxidative stress associated with infertility. 2. Medicine like Regesterone (which contains Progesterone) is usually prescribed to regularize the menses. From the history given in your query it appears that you have some sort of infrequent & very light menstruation which is referred to as Oligomenorrhea. Although this occurs due to a variety of reasons, the most common reason is when the ovaries do not release an ovum (egg). This can occur due to hormonal imbalances or due to polycystic ovaries or thyroid disorder I would suggest you to get certain lab tests done so as to find out any underlying problem responsible for Oligomenorrhea like: 1. Complete blood count 2. Fasting blood sugar 3. Follicle stimulating hormone levels 4. Luteinizing hormone levels 5. Prolactin levels 6. Thyroid function tests 7. Pelvic ultrasound scan Besides, you should have the following lifestyle modifications to enhance the chances of conception like: 1. Jogging/running 2. Aerobics/ Yoga 3. Dietary restriction of high caloric foods, increasing the intake of fruits and vegetables, etc 4. Meditation for relieving stress. Hope the suggestions given above would be useful in getting the proper treatment from an obstetrician. Best regards.